Top
10
Doctor insights on: Allergic Reaction To Meds Or Face Wash

Share
1

1
How can I tell if i had an allergic reaction to aveeno (oatmeal) face wash?

How can I tell if i had an allergic reaction to aveeno (oatmeal) face wash?

Face wash: It is most likely that aveeno (oatmeal) face wash is an irritant and causes skin rashes in your face. In order to tease this out, you need to come see an allergist. ...Read more

Dr. John Chiu
2,491 doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


2

2
How do i know if i have an allergic reaction or a chemical burn? I used a new face wash and my face is itching, burning and I have small zits showing

How do i know if i have an allergic reaction or a chemical burn? I used a new face wash and my face is itching, burning and I have small zits showing

Can be difficult : Telling the difference between a chemical burn and local allergic reaction can sometimes be tricky, but in general an allergic reaction would rapidly lessen with Benedryl and cool compresses while a burn would be more long lasting and eventually turn into peeling or flaking. Either way, avoiding the wash that caused it would be wise. ...Read more

See 1 more doctor answer
3

3
Can it be an allergic reaction if my face is swollen from using neutrogena face wash and benzaclin (clindamycin and benzoyl peroxide)?

Can it be an allergic reaction if my face is swollen from using neutrogena face wash and benzaclin (clindamycin and benzoyl peroxide)?

Yes: I have seen this in patients..Sometimes people can tolerate one or the other item but not the two when used together. Best to stop using them..Take an antihistamine(allegra (fexofenadine) zyrtec, check the labels) and try something else. If the eaction gets worse see your dr. ...Read more

6

6
How can I treat a swollen face due to a drug allergic reaction?

How can I treat a swollen face due to a drug allergic reaction?

Self resolving: Facial swelling can be quite distressing The best way is to allow it time to resolve on it's own though I realize this can make you self conscious and be a source of embarrassment. A glucocorticosteroid such as Prednisone is often prescribed but the benefits need to be weighed against the risk of potentially severe side effects. ...Read more

7

7
What is a good drug store medicine for an allergic reaction? I have redness on my eyelids and a lot of red bumps all over my face.

What is a good drug store medicine for an allergic reaction? I have redness on my eyelids and a lot of red bumps all over my face.

Benedryl: Benadryl or the generic called "diphenhydramine" is often the drug store's own brand of allergy medicine. It can possibly cause some drowsiness so use caution but it can be your first line choice for an allergic reaction. If it does not help or the reaction gets worse or you start to have any trouble swallowing, go to the er asap for help. ...Read more

8

8
Overnight break out on face allergic reaction?

Overnight break out on face allergic reaction?

Rash: The diagnosis of a rash typically requires a physical exam, see a medical provider for an accurate diagnosis. ...Read more

9

9
What can I do to solve an allergic reaction on?The ?Face?

What can I do to solve an allergic reaction on?The ?Face?

See an allergist: The universal symptom of allergic skin reactions is itching. So for relief of itching try a long-acting non-sedating antihistamine like Claritin (loratadine) or allegra. To solve the problem see a board-certified allergist. You can find one in your area by using the locate allergists function at either www.Aaaai.Org or www.Acaai.Org. These are the websites of the two national allergist organizations. ...Read more

10

10
Can you have an unexpected allergic reaction to an old drug?

Can you have an unexpected allergic reaction to an old drug?

Old drugs: You can have a reaction to any drug at any time. The main thing that happens to old drugs is that they lose potency. Most drugs are more stable than we think, especially if kept dry and clean and in a stable temperature. So, yes, you can have a reaction, but you would probably have the same one if you took a new pill. Your immune system is more likely to have changed than the pill. ...Read more

Dr. John Chiu
1,005 doctors shared insights

Allergic Reaction (Definition)

Allergic reactions are sensitivities to substances, called allergens, that come into contact with the skin, nose, eyes, respiratory tract, and gastrointestinal tract. They can be inhaled into the ...Read more


Washing (Definition)

As soon as possible after being exposed to poison oak or poison ivy, washing the skin and clothes well can help reduce exposure to the offending oil and the ...Read more